Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

54 minutes ago, Aussie Scientist said:

You very possibly have fungal outbreaks, not acne.

If you have a white tongue plus the skin symptoms, you probably have candida. If you have dandruff and the skin symptoms, you probably have malassezia. Both of these are fungi, usually caused by taking antibiotics. Antibiotics can appear to control fungal outbreaks for a short time, because some antibiotics control inflammation.

If you have a white (or yellow) coating on your tongue and/or if you have dandruff, get back to me, and I can provide information about how to control your problem.

In the meantime, STOP using moisturisers on your skin. Moisturisers feed malasezzia (it lives on organic oils) and all fungus loves moist environments.

Unfortunately, the breakouts were happening even before my round(s) of antibiotics. They are clearly hormonal cysts, since they are exacerbated by periods of stress and/or increased sexual activity, and tend to dissipate with better sleep, stress management, etc (without ever fully going away).

In theory, I could control the outbreaks via day-and-night BP application, which has worked in the past. However, I am unfortunately unable to moisturize while on BP, since any post-BP moisturizers end up burning my skin. In addition, I've never been a fan of the clothes/towels/pillowcase bleaching side effects of BP.

Share this post


Link to post
Share on other sites

One week of using clindamycin phosphate so far, 2x a day (morning and night), and I like what I'm seeing.

I've only had a few new pimples come up since last week. Some have gotten moderately inflamed, but not nearly to the level that I'm used to.

Existing pimples have shrunk / dried up significantly. A good number of the pimples that were cysts last week are now just flat areas with hyperpigmentation.

I haven't been moisturizing too much (patches of moisturizer in the morning, none in the evening) and my skin has stayed pleasantly dry. I also don't have as much shine near the end of the day as I used to.

I'm probably going to use clindamycin for another week or so before adding in the Retin-A. The latter is what I'm really excited about, since I see that as being a potential long-term fix for my acne problem. It worked really well the previous time I used it, but I got complacent and didn't stick it out long enough to see its real potential. I used to think a second round of Accutane would be my backup plan, but after considering the lasting damage a second course could potentially cause, I decided against it.

Fingers crossed!

Share this post


Link to post
Share on other sites

It's been two weeks of clindamycin. I've started slowly incorporating the Retin-A into my regimen.

Currently I have a couple of active pustules. The majority are older ones that are on their way out rather than on their way in. Some are still raised, while others have flattened out entirely. Hyperpigmentation is very noticeable at the moment, and skin is starting to feel very tight / dry.

I had a checkup with my new dermatologist today, and he threw in minocycline. I'm still debating when to add it to my regimen, if at all.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×